Skip to content
Depression
avatar
petal2010 posted:
I have had Fibromyalgia/Chronic Fatigue for approx. 12 years. I am on the best meds I can find, Cymbalta, Lyrica and Tramadal, yet there are many side affects of the meds. I have days that I just get so low that I could cry, except I can't cry. I don't know why because I can cry at a TV program. The ups and downs of my body make me so disgusted and my memory is horrible. Does anyone else have that problem with depression even though you are on an antidepressant?
petal2010
John 3:16
Reply
 
avatar
debrabrooks1960 responded:
Dear Petal2010,
I have suffered with depression, even when I was on Cymbalta. I think it is easy to get depressed when you can not even plan a day of activity without wandering if you will be able to do it if the pain gets too bad. I hate it when I can not enjoy a day with my family due to being too tired or in too much pain. Plus I was letting my family down by not being there for them. I do not care how many antidepressants any one can take, you can still get depressed. I have learned to enjoy the good days and just try to do things the best I can. I have stopped the Cymbalta due to money problems. I have not noticed any more or less depression being off the medication verses being on the medication. You could try talking to your doctor about your depression. Maybe your doctor could adjust your meds. You are in my prayers. Take care.
Debbie
Your not over the hill until you are under the hill.
 
avatar
bette_kaffitz responded:
Petal,

Debbie is right on. It IS hard to be upbeat when you feel like h**l. You have a chronic illness that--so far--has no cure and no definitive treatment that works consistently for all of us. Of course you are depressed.

Your Bible verse says it all. Because of this great Love, you will be able to do better. We are never alone. I truly believe that the Lord's hand is here in this site, guiding us. I am sure we have members from every faith and possibly a few atheists, too. It does not matter. He is here.

But He does expect us to do our part. We have to become informed about fibromyalgia. We have to follow doctor's orders whenever possible. We have to respect our bodies (these wonderful gifts) and give them the rest that they need so much of. We have to keep trying. If we have the financial means, we should donate to those who are researching this horrible illness. And we should pray for a cure, pray for our FMily, and pray for the strength to carry on.

Now, if you feel that your depression is a major part of your problem, be sure to bring this up at your next doctor's appointment. I truly believe that we here are all at least mildly depressed. The FM meds can help there. But if depression is making your life miserable, you may need a little more help. Ask for it. Once your mental state is a little sunnier, you will be better able to cope with all the physical sides of fibro.

Please do this. You owe it to yourself and to those who care about you. Remember just Who it is Who helps those who help themselves. Antidepressants are some of His gifts. Accept them.

Bette
 
avatar
schrode responded:
Petal2010,

I also suffer from depression off and on for 20 years, I am 42. Iwas doing very good for awhile but I am having a difficult/ stressful time right now.

Along with my pain and exhaustion my son is sick right now. He is only 12 and he has been in pain in both knees, his shoulders and elbows for 18 months. He is already suffering from depression. I worry that he probably has FM, could be years before he is diagnosed (because of his age). I have a lot of guilt because his anxiety, depression and pain issues were probably all inherited from me.

I try not to dwell on my pain/ fatigue and to only talk about it occasionally. I find joy where I can, especially in my 3 kids! I have also found help with meditation. Kaiser permanante has some free podcasts for guided meditation for pain, stress, etc.
I would not presume to give medicine advice, but when my cymbalta is not enough my doctor gives me a low dose of Abilify. It was especially helpful with the recent death of a friend. I also see a psychologist twice a month. I find it is good for me to have someone I can vent to who is objective.

I also forget things all the time. I keep a pad of paper by the phone because if I don't write it down I will never remember my aappointments or messages!

I wish you strength and perserverence in your struggle with your FM dragon! Please remember you are not alone in the fight.

Soft hugs,
Deb

We must let go of the life we have planned, so as to accept the one that is waiting for us. ~Joseph Campbell
 
avatar
booch007 responded:
Petal good morning,

You say the best meds you can find... but there are still issues not being treated. Yes we definitely get depressed with this.
I say it is situational depression for me. I am fine until I have a flare or I lose out in something because I fear that I will crumble in the middle of it. Then I go low. But I fight back to get out of it as well.

Organic depression needs help. Cymbalta is an SNRI which helps brain chemistry in depression, but it may not be what you need...There are so many out there and maybe this needs to be switched. If the depression is altering your life you need to see the doctor. You need to tell him where you are at.

Cymbalta for me was not a fit. I had terrible brain buzzes....a feeling of dizziness that included my eyes....awful thing to remember. And dryness to the point of plugs to the eyes. I also was no good with gabapentin (cousin to Lyrica). I was way too tired, foggy. I work and I was having trouble so that stopped to.

Some of your problems can be from side effects of the meds you take. I also take tramadol 37.5-75mg accordingly to the issues. I use Savella instead of Cymbalta, though I was so resistant to take it after experiencing Cymbalta and it is totally different as it is really an NSRI. Norepinephrine is raised 3 times that of seratonin.

Norepinephrine is cousin to adrenaline....(people who get hurt often don't feel their pain at first due to adrenaline) so it has helped work for me. No tiredness...If you look into a change just go slow with raising it. The dose pak goes too high too fast. Using just the little 12.5mg tablets and go slow can get you where you need to go. Standard dose is 50mg twice a day. I use 12.5mg a day and am in a good place.

Yes I have pain, we always have pain...just less and tolerable.

So, I hope you go and talk to the doctor. Being low is no good for you. Good that you shared it here so we can gently push you to the doc for help. I remember right after diagnosis and then during the trial and error of meds I was ready to throw in the towel......I couldn't think of my life like this. Well, I am so glad I stuck it out. Meds got better and my doctors helped me through it all with this great group here.

I would have never met all my grandchildren....such a sad thought now. My first GD was born on my birthday** someone at the hospital said "God is trying to tell you something." OMG, if they only knew how powerful their comment was.

So please get an adjustment of these "best meds" as you are needing something better. We are all here for you, let us know how this worked out. You know at times you have to change it up for your body too as resistance can happen.

Hugs, Nancy B
 
avatar
petal2010 replied to debrabrooks1960's response:
Thank you so much for your reply.
petal2010
John 3:16
 
avatar
petal2010 replied to bette_kaffitz's response:
Thank you so much for your encouraging reply! Without the Lord I would never have made it this far. I played piano and sang with my daughter at our church for many years. I have cried and cried over the fact I can no longer do either. I play at home but it isn't the same. My life has changed so much that I feel useless to my husband, family and friends. I am holding on to the promise of Christ's return.
petal2010
John 3:16
 
avatar
petal2010 replied to schrode's response:
Thank you so much for your reply. I didn't realize it had been so long since I had been on here. My heart goes out to you and your son. I know how it breaks a mother's heart when her child is in pain. Hopefully he doesn't have FM. I forget all the time and have to correct my spelling over and over. I was thinking about seeing a psychologist but didn't know if medicare would pay. (I am 65) Hopefully things will get better for both of you.
petal2010
John 3:16
 
avatar
petal2010 replied to booch007's response:
Yes, Fm takes away most of what our life was like before. It is so hard to be cheerful and loving. I have the greatest husband in the world! God has really blessed me. The pain, however, is always awful along with all the other symptoms. I take Tramadol for pain and it has helped. It just makes me feel dead inside. I was told by the doctor that there was no other pain meds except narcotics and after taking Methadone for years and getting myself off of it, I do not want to go that route. I have an appt. soon and I am going to talk to the doctor about all this. God bless you.
petal2010
John 3:16


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
370 of 397 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.